Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 421, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2023, 8:09 AM CDT for 4 counties in Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2023, 8:09 AM CDT (13:09 UTC)
- Expired
- Jun 18, 2023, 8:36 AM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Claiborne County, MS, Copiah County, MS, Jefferson County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:27 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
| Jun 18, 6:11 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
387
WUUS54 KJAN 181309
SVRJAN
MSC021-029-063-085-181415-
/O.NEW.KJAN.SV.W.0421.230618T1309Z-230618T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
809 AM CDT Sun Jun 18 2023
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Claiborne County in southwestern Mississippi...
Northwestern Lincoln County in south central Mississippi...
Eastern Jefferson County in southwestern Mississippi...
Southwestern Copiah County in central Mississippi...
* Until 915 AM CDT.
* At 809 AM CDT, a severe thunderstorm was located over Mcbride, or
17 miles southeast of Port Gibson, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pleasant Hill around 815 AM CDT.
Allen, Barlow and Caseyville around 830 AM CDT.
Glancy around 855 AM CDT.
Wesson and Martinsville around 915 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3166 9087 3187 9085 3189 9041 3162 9039
TIME...MOT...LOC 1309Z 274DEG 17KT 3178 9077
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CR4 follow-up statements
568
WWUS54 KJAN 181319
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
819 AM CDT Sun Jun 18 2023
MSC021-029-063-085-181415-
/O.CON.KJAN.SV.W.0421.000000T0000Z-230618T1415Z/
Claiborne MS-Lincoln MS-Jefferson MS-Copiah MS-
819 AM CDT Sun Jun 18 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN CLAIBORNE...NORTHWESTERN LINCOLN...EAST CENTRAL
JEFFERSON AND SOUTHWESTERN COPIAH COUNTIES...
At 819 AM CDT, a severe thunderstorm was located near Allen, or 19
miles west of Hazlehurst, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Allen, Barlow and Caseyville around 830 AM CDT.
Glancy around 900 AM CDT.
Hazlehurst around 910 AM CDT.
Wesson and Martinsville around 915 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3166 9084 3187 9083 3189 9041 3162 9039
TIME...MOT...LOC 1319Z 274DEG 17KT 3178 9071
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CR043
WWUS54 KJAN 181327
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
827 AM CDT Sun Jun 18 2023
MSC021-029-063-085-181415-
/O.CON.KJAN.SV.W.0421.000000T0000Z-230618T1415Z/
Claiborne MS-Lincoln MS-Jefferson MS-Copiah MS-
827 AM CDT Sun Jun 18 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN CLAIBORNE...NORTHWESTERN LINCOLN...EAST CENTRAL
JEFFERSON AND SOUTHWESTERN COPIAH COUNTIES...
At 826 AM CDT, a severe thunderstorm was located near Allen, or 14
miles southwest of Hazlehurst, moving east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Glancy around 840 AM CDT.
Hazlehurst and Martinsville around 855 AM CDT.
Wesson around 900 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3165 9078 3186 9079 3189 9041 3162 9039
TIME...MOT...LOC 1326Z 274DEG 22KT 3177 9061
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CR485
WWUS54 KJAN 181329
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
829 AM CDT Sun Jun 18 2023
MSC021-063-181339-
/O.CAN.KJAN.SV.W.0421.000000T0000Z-230618T1415Z/
Claiborne MS-Jefferson MS-
829 AM CDT Sun Jun 18 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAIBORNE AND
EAST CENTRAL JEFFERSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central Mississippi. A Severe Thunderstorm Watch also remains in
effect until noon CDT for south central Mississippi.
LAT...LON 3164 9071 3187 9071 3189 9041 3162 9039
TIME...MOT...LOC 1329Z 274DEG 31KT 3177 9059
$$
MSC029-085-181415-
/O.CON.KJAN.SV.W.0421.000000T0000Z-230618T1415Z/
Lincoln MS-Copiah MS-
829 AM CDT Sun Jun 18 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHWESTERN LINCOLN AND SOUTHWESTERN COPIAH COUNTIES...
At 829 AM CDT, a severe thunderstorm was located near Allen, or 13
miles southwest of Hazlehurst, moving east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Glancy around 840 AM CDT.
Martinsville around 845 AM CDT.
Wesson around 850 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3164 9071 3187 9071 3189 9041 3162 9039
TIME...MOT...LOC 1329Z 274DEG 31KT 3177 9059
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CR316
WWUS54 KJAN 181336
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
836 AM CDT Sun Jun 18 2023
MSC029-085-181345-
/O.CAN.KJAN.SV.W.0421.000000T0000Z-230618T1415Z/
Lincoln MS-Copiah MS-
836 AM CDT Sun Jun 18 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN AND
SOUTHWESTERN COPIAH COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central Mississippi. A Severe Thunderstorm Watch also remains in
effect until noon CDT for south central Mississippi.
LAT...LON 3164 9071 3187 9071 3189 9041 3162 9039
TIME...MOT...LOC 1333Z 274DEG 17KT 3177 9055
$$
CRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:42 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 18, 6:42 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 642 AM CDT Sun Jun 18 2023 ...New AVIATION... .DISCUSSION... Issued at 450 AM CDT Sun Jun 18 2023 Today and Tonight...Quite a challenging forecast exists across the forecast area today into tonight. Currently, several perturbations embedded in west northwest flow aloft are lined up from southeast Arkansas back into east Oklahoma ahead of a closed low pressure system over south central Kansas. These have sparked several complexes of showers and storms across those areas overnight. As this low tracks east into the Mid-Mississippi River Valley through the course of the day and into the Ohio River Valley tonight, these perturbations/disturbances and any subsequent or associated east southeast advancing outflow boundaries will all aid in the development of showers and storm across the region, with multiple rounds of storms possible from early this morning into late tonight. While the overall synoptic pattern hasn't changed, high-res models are currently struggling with the placement and propagation of these boundaries and such. Therefore, it's making exact timing of these multiple rounds of storms very difficult to nail down during the period. That said, because it's now moving into the far northwest portions of the Delta region, the first round of severe storms is now moving through the northern half of the CWA as I type. As the comnplex exist the CWA here in a few hours, the question is will it leave a boundary in it's wake, and if, so where will it reside for possible storm development later today. Therefore, attention will need to strongly be paid locally as well as upstream to real time satellite, observations, of course radar, and other mesoanalysis to better depict the timing of these rounds of storms as well as the areas affected. With the airmass over the region becoming strongly unstable through the day with at least 3500-4500 J/kg of SBCAPE forecast, coupled with very steep mid-level lapse rates on the order of 7.5-8.5 C/km and 29-32 vertical totals, and strong deep layer wind shear around 60 knots, severe storms are expected across the forecast area. This includes the potential for super cells as well as fast-moving organized bowing lines of storms. Damaging winds of 70 mph and large hail up to tennis ball size are possible, with the largest hail threat expected this afternoon and evening. Also, a tornado cannot be ruled out. In addition, near constant lightning strikes are expected with storms, along with very heavy downpours. With several rounds of storms forecast, and thus the training of storms possible, up to 3 inches of rain in a short amount of time is possible and could result in flash flooding. The severe threat will continue into late tonight, with activity currently forecast to exit the forecast area by day break Monday morning. Lastly, if widespread cirrus debris from convection to the north is able to vacate the area this afternoon, highs will warm into the middle 90s across mainly east central Louisiana and southwest Mississippi. These hot temperatures combined with the humid conditions, could result in dangerous heat stress conditions across mainly the southwest half of the CWA. /19/ Monday into Saturday...Synoptic pattern will consist of building subtropical ridge from Mexico through the Southern Plains up into the Mid West to Great Lakes. This will help drive the upper low to cutoff & become closed off over the southeast states & gradually build southward & retrograde by mid- late week. This will help drier profiles closer to an inch & a quarter PWs will build in Monday into Tuesday. There will be some residual shear & instability for isolated but more diurnal severe convection to start the week on Monday & another round into Tuesday. Kept mention of "Marginal" for areas southeast of the Natchez Trace corridor for Monday & south of Interstate 20 into Tuesday. Main concerns are wind & hail, with bulk shear slightly relaxing (i.e. 30-35kts) & profiles becoming more unidirectional, favoring single & multicell. Highest rain & storm chances will be east of Interstate 55, with less coverage in the Mississippi River corridor. Some lingering jet dynamics help some redevelopment before midday Tuesday. Heat will build south of Interstate 20 & kept same areal configuration of heat stress concerns into Monday & "Limited" potential into Tuesday for extreme southwest Mississippi & northeast Louisiana. With scattered rain coverage but likely less cloud cover than Sunday, an advisory may be needed in future updates. With the retrograding closed low, moisture build from east to west & best convergence & diurnal rain/storm chances to be southeast of the Natchez Trace corridor & especially east of Interstate 55. Thermo profiles become slightly less oppressive & highs peak below normal in the mid-upper 80s, with heat stress concerns much less as heat indices only peak into the mid-upper 90s. Highs gradually moderate back near normal in the low 90s into next weekend. Rain & storm chances will unfortunately persist into next weekend as closed low becomes more open trough & sits over the southeast states & convergence persists. /DC/ && .AVIATION... (12Z TAFS) Issued at 641 AM CDT Sun Jun 18 2023 Widespread convection and patchy fog/low stratus across the area this morning is resulting in a flight categories ranging from VFR/IFR. Scattered to widespread convection will remain possible across the area throughout most of the forecast period. Some of the storms will be severe and capable of producing wind gusts of 61 knots and large hail up to the size of tennis balls or larger. Near continuous lightning strikes and heavy downpours are expected to accompany all of today's convection as well. Away from convection, winds will be southerly between 5-10 knots. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 90 72 90 71 / 80 70 40 20 Meridian 87 71 90 69 / 70 60 60 30 Vicksburg 92 72 92 73 / 70 60 20 20 Hattiesburg 91 74 92 73 / 70 40 70 40 Natchez 94 74 94 73 / 40 50 30 30 Greenville 86 71 89 70 / 90 60 10 10 Greenwood 88 71 90 70 / 90 80 20 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19
Hazardous weather outlook, Jun 18, 4:48 AM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 448 AM CDT Sun Jun 18 2023 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-056>058-182000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Smith-Jasper-Clarke- 448 AM CDT Sun Jun 18 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight... SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Severe thunderstorms are likely . Some thunderstorms may produce damaging winds up to 70 mph and large hail up to tennis ball size. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated severe thunderstorms are possible for portions of the outlook area Monday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) Isolated severe thunderstorms are possible again over portions of the outlook area Tuesday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat with maximum heat index values of 106 to 110 degrees is expected over southwest portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) Dangerous heat with maximum heat index values near 105 degrees is possible for portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday night and today through Monday night. LAZ023-025-MSZ053>055-059-061>066-072>074-182000- Franklin LA-Tensas-Claiborne-Copiah-Simpson-Jefferson-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 448 AM CDT Sun Jun 18 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight DANGEROUS HEAT THREAT...Limited TIMING...Today Severe thunderstorms are likely . Some thunderstorms may produce damaging winds up to 70 mph and large hail up to tennis ball size. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/5.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated severe thunderstorms are possible for portions of the outlook area Monday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) Isolated severe thunderstorms are possible again over portions of the outlook area Tuesday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat with maximum heat index values of 106 to 110 degrees is expected over southwest portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) Dangerous heat with maximum heat index values near 105 degrees is possible for portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) . .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday night and today through Monday night. LAZ024-026-MSZ060-182000- Catahoula-Concordia-Adams- 448 AM CDT Sun Jun 18 2023 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Today and Tonight... SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight DANGEROUS HEAT THREAT...Elevated TIMING...Today Severe thunderstorms are likely . Some thunderstorms may produce damaging winds up to 70 mph and large hail up to tennis ball size. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/5.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated severe thunderstorms are possible for portions of the outlook area Monday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) Isolated severe thunderstorms are possible again over portions of the outlook area Tuesday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat with maximum heat index values of 106 to 110 degrees is expected over southwest portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) Dangerous heat with maximum heat index values near 105 degrees is possible for portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday night and today through tonight. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jun 18, 7:47 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
747 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM Tstm Wnd Dmg 3 SSW Boon 33.07N 88.97W
06/18/2023 Winston MS Emergency Mngr
trees down.
&&
CESpecial weather statement, Jun 18, 7:47 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
747 AM CDT Sun Jun 18 2023
MSZ053-054-059-181315-
Jefferson MS-Copiah MS-Claiborne MS-
747 AM CDT Sun Jun 18 2023
...A strong thunderstorm will impact portions of southern Claiborne,
central Jefferson and western Copiah Counties through 815 AM CDT...
At 747 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lorman, or near Fayette, moving east at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Pattison and Blue Hill around 805 AM CDT.
Peyton and Mcbride around 810 AM CDT.
Hermanville around 815 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central and southwestern Mississippi. A Severe Thunderstorm Watch
also remains in effect until noon CDT for south central Mississippi.
&&
LAT...LON 3165 9108 3188 9121 3205 9069 3205 9052
3174 9043
TIME...MOT...LOC 1247Z 251DEG 27KT 3181 9102
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH
CRLocal storm report, Jun 18, 7:48 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
748 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM Tstm Wnd Dmg 3 W Vernon 32.98N 88.98W
06/18/2023 Winston MS Emergency Mngr
Trees down along Hwy 490.
&&
CELocal storm report, Jun 18, 7:50 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
750 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM Tstm Wnd Dmg 1 WSW Ellison Ridge 33.06N 88.90W
06/18/2023 Winston MS Emergency Mngr
Tree on a home along Eaves Road, no
injuries.
&&
CELocal storm report, Jun 18, 8:03 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
803 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM Hail Prentiss 31.60N 89.87W
06/18/2023 E2.00 inch Jefferson Davis MS Public
Social media post via twitter show 2 inch
hail in Crystal Springs.
&&
CRLocal storm report, Jun 18, 8:04 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
804 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM Tstm Wnd Dmg 1 SW Dunn 32.45N 91.59W
06/18/2023 Richland LA Law Enforcement
A couple lines down and power out on the E
side of the parish.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:09 PM CDT | Special Weather Statement | JAN | Forrest | 66 min |
| Jun 18, 3:32 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 73 min |
| Jun 18, 3:55 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 65 min |
| Jun 18, 4:35 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 55 min |
| Jun 18, 4:56 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Madison, Sharkey and 2 more | 64 min |
| Jun 18, 5:04 AM CDT | Special Weather Statement | JAN | Leake | 56 min |
| Jun 18, 5:04 AM CDT | Special Weather Statement | JAN | Leake | 41 min |
| Jun 18, 5:04 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 56 min |
| Jun 18, 5:38 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 67 min |
| Jun 18, 5:49 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Scott, Simpson, Smith | 71 min |
| Jun 18, 5:53 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Winston | 52 min |
| Jun 18, 5:57 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 33 min |
| Jun 18, 6:17 AM CDT | Special Weather Statement | JAN | Kemper | 43 min |
| Jun 18, 6:29 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Kemper, Lowndes, Noxubee, Oktibbeha | 50 min |
| Jun 18, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 64 min |
| Jun 18, 7:38 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 67 min |
| Jun 18, 7:47 AM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 28 min |
| Jun 18, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| Jun 18, 8:38 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 18 min |
| Jun 18, 8:45 AM CDT | Special Weather Statement | JAN | Hinds | 45 min |
| Jun 18, 8:49 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 41 min |
| Jun 18, 9:40 AM CDT | Special Weather Statement | JAN | Scott | 50 min |
| Jun 18, 9:49 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 56 min |
| Jun 18, 10:24 AM CDT | Special Weather Statement | JAN | Jones | 51 min |
| Jun 18, 10:33 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 42 min |
| Jun 18, 10:39 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 40 min |
| Jun 18, 10:53 AM CDT | Tornado Warning | JAN | Clarke | 22 min |
| Jun 18, 1:45 PM CDT | Flood Watch | JAN | Attala, Carroll, Choctaw, Clarke, Clay, Copiah and 29 more | 17 hr |
| Jun 18, 4:07 PM CDT | River Flood Warning | JAN | Leake | 3 days |
| Jun 18, 4:07 PM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Jun 18, 4:07 PM CDT | River Flood Warning | JAN | Leake | 21 days |
| Jun 18, 4:11 PM CDT | River Flood Warning | JAN | Jones | 18 hr |
| Jun 18, 4:11 PM CDT | River Flood Warning | JAN | Clarke | 4 days |
| Jun 18, 4:12 PM CDT | River Flood Warning | JAN | Attala, Holmes | 7 days |
| Jun 18, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.